Cryptography and Communications

, Volume 4, Issue 1, pp 65–77

A new construction of highly nonlinear S-boxes

Article

DOI: 10.1007/s12095-011-0052-4

Cite this article as:
Beelen, P. & Leander, G. Cryptogr. Commun. (2012) 4: 65. doi:10.1007/s12095-011-0052-4
  • 255 Downloads

Abstract

In this paper we give a new construction of highly nonlinear vectorial Boolean functions. This construction is based on coding theory, more precisely we use concatenation to construct Boolean functions from codes over \(\mathbb{F}_q\) containing a first-order generalized Reed–Muller code. As it turns out this construction has a very compact description in terms of Boolean functions, which is of independent interest. The construction allows one to design functions with better nonlinearities than known before.

Keywords

Boolean functionsLinear codesNonlinearityReed–Muller codesConcatenation

Mathematics Subject Classifications (2010)

06E3094A6014G5065T50

Copyright information

© Springer Science + Business Media, LLC 2011

Authors and Affiliations

  1. 1.DTU MathematicsTechnical University DenmarkLyngbyDenmark